Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 98, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2025, 4:55 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 80 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 4:55 PM EDT (20:55 UTC)
- Expired
- Jun 9, 2025, 6:15 PM EDT
- In force
- 80 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 146 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:49 PM EDT | TORNADO | 7 Nw Wattsburg, PA | An EF-2 tornado tracked northeast across Knowle Road. The tornado destroyed two barns and damaged the siding and windows of a home. Several large trees were blown down. Maximum wind speed was 115 mph. Maximum width was 150 yards. |
| Jun 9, 5:52 PM EDT | TSTM WND DMG | 7 Sse Harborcreek, PA | Several barns and numerous trees damaged in the area. Possible tornado damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047
WUUS51 KCLE 092055
SVRCLE
PAC039-049-092215-
/O.NEW.KCLE.SV.W.0098.250609T2055Z-250609T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
455 PM EDT Mon Jun 9 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Erie County in northwestern Pennsylvania...
Northwestern Crawford County in northwestern Pennsylvania...
* Until 615 PM EDT.
* At 455 PM EDT, a severe thunderstorm was located near Albion, or 8
miles east of Conneaut, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Erie, Conneaut, Edinboro, North East, Girard, Waterford, Albion,
Wattsburg, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville, Lake City, Cranesville, Platea, McKean, Northwest
Harborcr, and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4227 7976 4201 7976 4200 7962 4197 7961
4179 8051 4197 8052 4197 8054 4199 8055
4212 8021 4216 8017 4219 8009 4219 8004
4227 7984
TIME...MOT...LOC 2055Z 245DEG 37KT 4193 8041
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka2 follow-up statements
598
WWUS51 KCLE 092120
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
520 PM EDT Mon Jun 9 2025
PAC039-092130-
/O.CAN.KCLE.SV.W.0098.000000T0000Z-250609T2215Z/
Crawford PA-
520 PM EDT Mon Jun 9 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.
LAT...LON 4201 7976 4200 7962 4197 7961 4189 8000
4187 8024 4206 8037 4212 8021 4216 8016
4219 8010 4219 8004 4227 7984 4227 7977
TIME...MOT...LOC 2120Z 245DEG 37KT 4202 8013
$$
PAC049-092215-
/O.CON.KCLE.SV.W.0098.000000T0000Z-250609T2215Z/
Erie PA-
520 PM EDT Mon Jun 9 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR ERIE COUNTY...
At 520 PM EDT, a severe thunderstorm was located 7 miles south of
Erie, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Erie, Edinboro, North East, Girard, Waterford, Wattsburg, Northwest
Harborcreek, Harborcreek, Lawrence Park, Wesleyville, Lake City,
McKean, Northwest Harborcr, and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 7976 4200 7962 4197 7961 4189 8000
4187 8024 4206 8037 4212 8021 4216 8016
4219 8010 4219 8004 4227 7984 4227 7977
TIME...MOT...LOC 2120Z 245DEG 37KT 4202 8013
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka180
WWUS51 KCLE 092157
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
557 PM EDT Mon Jun 9 2025
PAC049-092215-
/O.CON.KCLE.SV.W.0098.000000T0000Z-250609T2215Z/
Erie PA-
557 PM EDT Mon Jun 9 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN ERIE COUNTY...
At 556 PM EDT, a severe thunderstorm was located near North East, or
15 miles northeast of Erie, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
North East, Wattsburg, and Harborcreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4212 7976 4201 7976 4200 7975 4200 7962
4199 7961 4193 7993 4221 7999 4227 7984
4227 7977
TIME...MOT...LOC 2156Z 249DEG 33KT 4213 7982
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:59 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 9, 2:59 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 259 PM EDT Mon Jun 9 2025 .SYNOPSIS... A cold front will move east of the local area this evening with a secondary cold front moving east across the region tonight. High pressure will build over the Ohio Valley Tuesday through early Thursday before a cold front drifts south across the region Thursday through the weekend. && .NEAR TERM /THROUGH TUESDAY/... A cold front is currently progressing east this afternoon with the frontal boundary likely located near the western edge of the cloud field just to the west of I-71. Despite broken clouds ahead of the front, sufficent destabilization has occurred and convection has developed over the last couple of hours. Latest mesoanalysis places 40 to 50 knots of effective bulk shear over the majority of the CWA with MLCAPE values of about 500 J/kg from roughly Mount Vernon to Warren, OH and locations east. Additional destabilization is likely ahead of the front, but extensive cloud cover will likely limit CAPE values. Either way, the aforementioned shear values are optimal for organized convection ahead of the front this afternoon into this evening. Damaging wind gusts remain the primary threat, however large hail and a few tornadoes cannot be ruled out. PWAT values are about 1.25-1.4 inches and heavy rainfall rates are likely in storms, which may lead to localized flooding in low- lying/poor drainage areas. This round of convection will likely exit to the east by about 00Z/8 PM this evening and most locations will remain dry through the remainder of the near term period. However, a secondary cold front/upper trough axis will move into western zones at around the same time. Convection associated with this feature will likely be weakening due to the loss of diurnal heating so only have slight chances (around 20 percent) of showers/thunderstorms through about Midnight before precip completely diminishes as it approaches the I-71 corridor. Any thunderstorms should remain below severe limits. Tonight's lows will fall into the 50s with highs rising into the low to mid 70s (slightly below normal) on Tuesday. While there won't be much of a temperature change behind the final cold front, humidity values will be much lower on Tuesday. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... High pressure will build into the region through Wednesday before exiting to the east on Thursday. Rain chances (albeit low) will return as moisture advection increases ahead of a cold front that will drop south across the Great Lakes on Thursday. The front will likely move south of Lake Erie Thursday night. Temperatures will warm during the short term period with widespread highs in the upper 70s to lower 80s expected during the afternoon on Wednesday and Thursday. && .LONG TERM /FRIDAY THROUGH MONDAY/... The aforementioned cold front will most likely drift south across the region Friday and possibly through Monday with low pressure tracking along the front over the weekend. This will likely result in periods of showers/thunderstorms close to the front throughout the long term period. Have opted to maintain broad PoPs since the placement of precip will depend on the exact placement of the frontal boundary. Will need to keep an eye on the potential for heavy rainfall/flooding if the main precip axis is located in the local area. Near-normal temperatures are favored through the long term period. && .AVIATION /18Z Monday THROUGH Saturday/... Cold front moving east across Northern Ohio at the onset of the TAF period will bring SCT SHRA/TSRA through 00Z that may impact terminals. TSRA development window between 18-21Z could impact KCLE/KMFD briefly before moving east toward KCAK/KYNG/KERI. Coverage and confidence too low for explicit TSRA mention so opted for a few hours of TEMPO TSRA at the terminals during the most favorable windows. MVFR to even brief IFR reductions possible within TSRA. Cold front moves east of the area after 00Z with VFR conditions expected through the remainder of the period. A secondary front may bring some VFR clouds and an isolated brief SHRA to KFDY/KTOL, but probability too low for TAF mention. Will need to watch potential BR development near KCAK/KYNG toward 12Z with lingering low level moisture and light winds, but confidence again too low for TAF mention. Winds generally remain out of the west/southwest through the period, with some diurnal gusts to 20 kts through 00Z and possible gusts 15-20 kts at some terminals near the end of the period. Outlook...Mainly VFR expected Tuesday through Thursday. Non-VFR may return in scattered showers and thunderstorms on Friday. && .MARINE... Weak cold front pushes east of the lake by this evening, with a secondary front to follow late evening/overnight, although wind direction/speed not expected to change much with the secondary front. Generally west/southwest winds expected across the lake diurnally peaking in the 10-15 kt range through Tuesday night. Low pressure tracks east across the northern lakes Wednesday with winds increasing a bit but remaining southwest around 15 kts. A slow moving cold front will settle south across the lake in the Wednesday night through Thursday timeframe, with winds becoming northeasterly through the weekend, with diurnal peaks in the 10-15 kt range. The probability for small craft advisory headlines is low through the period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...15 NEAR TERM...15 SHORT TERM...15 LONG TERM...15 AVIATION...03 MARINE...03
Hazardous weather outlook, Jun 9, 2:51 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 251 PM EDT Mon Jun 9 2025 LEZ142>145-162>165-OHZ003-006>010-017>019-027>029-036-037-101900- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock- Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow- 251 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-020-030-047-101900- Cuyahoga-Lake-Medina-Ashland-Knox- 251 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts and torrential rain, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-021>023-031>033-038-089-PAZ001>003-101900- Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 251 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts and torrential rain, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146-147-166>169-101900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 251 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ148-149-101900- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 251 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:50 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
350 PM EDT Mon Jun 9 2025
PAZ003-092030-
Crawford PA-
350 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAWFORD COUNTY
THROUGH 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Meadville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Titusville, Guys Mills, Cochranton, Hydetown, and Townville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4148 8022 4159 8022
4177 7962 4162 7961
TIME...MOT...LOC 1949Z 242DEG 28KT 4152 8014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
10Local storm report, Jun 9, 4:12 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
412 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Dmg 6 NW Centerville 41.80N 79.83W
06/09/2025 Crawford PA 911 Call Center
County public safety scanner reported a tree
down on wires on Lake Road. Time estimated
via radar.
&&
15Local storm report, Jun 9, 4:16 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
416 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Tstm Wnd Dmg 6 S Union City 41.81N 79.83W
06/09/2025 Crawford PA 911 Call Center
Local public safety scanner reported a tree
down on Payne Avenue. Time estimated via
radar.
&&
15The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 42 min |
| Jun 9, 3:50 PM EDT | Special Weather Statement | CLE | Crawford | 40 min |
| Jun 9, 5:14 PM EDT | Tornado Warning | CLE | Erie | 61 min |
| Jun 9, 5:55 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.